Discussions that mention seroquel

Depression board


How about Seroquel? I recently started 50 mg along with my Wellbutrin and Celexa. Weight gain is listed as a side effect of Seroquel, but the small print says some people lose weight. Anybody have actual experience with Seroquel?
depakote, seroquel klonipin lost 10 pounds went off zoloft last week
Hi there.

I'm a 24 year old female that was diagnosed with clincal depression, body dysmorphia and pathological jealousy back in March '03.

I started Zoloft and Seroquel in April. Initially, I had good results. I didn't gain weight, didn't lose any sex drive or have any unbearable side effects. I felt "better" than I had in a long time.

HOWEVER, that all changed a couple of months ago. I was feeling at "rock bottom" once again. It was like the meds just quit working. I told my MD this and she upped my dosage...from 50 mg of Zoloft to 100 mg and from 25 mg of Seroquel to 50 mg. Things have just gone downhill since then. I went from 109 lbs to 127 lbs. I'm very active and eat well 90% of the time. I had lost 30 lbs two years ago and went from a size 10 to a size 2. I had great muscle tone and felt OK about my body weight. Now, I am disgusted. My pants are tight and my belly and thighs are becoming huge.

I went to my family doctor and told him what was going on. He said he was 100% sure it was the medicine making me put on weight. He prescribed 150 mg Wellbutrin and told me taper down to 25 mg of Zoloft and to quit the Seroquel all together. He said in three weeks, if I'm feeling OK, I will taper off Zoloft completely.

I took my first dose of Wellbutrin this morning. I took my 50 mg of Zoloft about an hour ago. So far, so good. My MD told me the weight would "fall off" after I got completely off Zoloft. What a relief....
My therapist and her nurse practitioner convinced me that it wasn't the medication that made people gain weight. They told me some of the meds trigger carb cravings plus make one become rather tired. They said that if I kept up my normal excersize routine and diet, I would be fine. Well, I did that. And still, I gained. Fast too.

My family doctor told me otherwise. He said drugs like Zoloft, Paxil, etc. can slow down the metabolism significantly in some people. So, therefore, even if I was active and watching my diet, it wasn't enough.

For a whole year, after I lost 30 lbs, I maintained my weight of 109. I was active and ate well but I wasn't overly obsessed. I would cheat occasionally but never did I gain one pound...until now. :(

After being on Wellbutrin for one week, I feel lighter. I'm down to 25 mg of Zoloft and ZERO Seroquel. I can already tell a difference. And I haven't even been to the gym in two weeks.

My advice to those gaining weight is to go to your doctor immediately and demand them to switch your meds. There is absolutely no reason that we should have to suffer like this. We are already battling depression and other mental illnesses. For me, not being able to feel comfortable was not worth it. Yes, the medication switch has been a bit trying, however, I feel better knowing I am being proactive.